Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Apr 21, 2012, 1:49 PM EDT for Floyd County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 1:49 PM EDT (17:49 UTC)
- Expired
- Apr 21, 2012, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
County Floyd County, VA
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645
WWUS81 KRNK 211749
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT SAT APR 21 2012
VAZ016-017-211830-
CARROLL VA-FLOYD VA-
149 PM EDT SAT APR 21 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT PORTIONS OF CARROLL AND
FLOYD COUNTIES...
AT 145 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM
INDIAN VALLEY TO 6 MILES WEST OF HILLSVILLE...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL AFFECT INDIAN VALLEY...ALUM RIDGE AND DUGSPUR
THROUGH 230 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3702 8020 3688 8036 3678 8066 3673 8090
3682 8078 3693 8058
$$
WPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 10:47 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 21, 10:47 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1047 AM EDT SAT APR 21 2012 .SYNOPSIS... A DEEP AREA OF LOW PRESSURE ALOFT AND AT THE SURFACE WILL MOVE FROM THE SOUTHEAST U.S. NORTHWARD ALONG THE EAST COAST THROUGH MONDAY. A VARIETY OF INCLEMENT WEATHER WILL ACCOMPANY THIS SYSTEM DURING THE NEXT SEVERAL DAYS...CONSISTING OF THUNDERSTORMS ACROSS THE PIEDMONT TODAY...THEN WIDESPREAD RAIN SUNDAY. CONSIDERABLY COLDER AIR WILL WRAP AROUND THE BACK SIDE OF THE SYSTEM...WITH ACCUMULATING SNOW POSSIBLE BY EARLY MONDAY ACROSS THE CENTRAL AND NORTHERN APPALACHIANS. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1035 AM EDT SATURDAY... ALTHOUGH PESKY MID CLOUDS FROM LAST NIGHT ARE FINALLY ERODING THANKS TO APRIL SUNSHINE ACROSS THE NEW RIVER VALLEY AND SOUTHERN SHENANDOAH...MORE CLOUDS AND CROSSING INTO WESTERN VA ASSOCIATED WITH THE COLD FRONT. THE PIEDMONT AND SOUTHSIDE HAVE BEEN CLEAR ALL MORNING...AND EXPECTING THE MOST SUNSHINE THERE WITH CLOUDS AND SHWS LAST TO ARRIVE. SOME SHOWERS WILL AFFECT SE WEST VA OVER THE NEXT COUPLE OF HOURS...AND THOSE SPOTS HAVE PRETTY MUCH HIT THEIR HIGH FOR THE DAY. ALTHOUGH MORNING CLDS HAVE STUNTED INSTABILITY SOMEWHAT...MID 50S DEWPOINTS ATTM AND RAPID TEMPS RISE EVEN WITH NOT THAT MANY HOURS OF SUNSHINE ACROSS THE NEW RIVER VALLEY SHOULD KEEP A CHC OF STORMS THIS AFTERNOON...AND POSSIBLY ALLOW CURRENT PALTRY LOOKING LINE OF SHOWERS TO INTENSIFY. CALIBRATED SPC 3HR THUNDERSTORM PROBABILITIES STILL SITTING AROUND 50 PERCENT THIS AFTERNOON AT 21Z/5PM. LOCALLY THE VA TECH FOOTBALL SPRING GAME IS OF UTMOST CONCERN...AND STILL EXPECTING BEST HOUR FOR SHOWERS AND POSSIBLY STORMS TO BE NEAR 4PM...WITH MAYBE AN HOUR OR TWO OF ROBUST SHOWERS...THEN STORM CHANCES DWINDLING QUICKLY THIS EVENING AS COOLER AND MORE STABLE AIR ARRIVES...BUT STILL WITH SOME SHOWERS AROUND. STILL COULD BE SOME RATHER STRONG STORMS PIEDMONT AND SOUTHSIDE THIS AFTERNOON. AS OF 510 AM EDT SATURDAY... COMPLEX WEATHER SCENARIO UNFOLDING THROUGH TONIGHT INTO EARLY SUNDAY. NORTHERN STREAM SHORT WAVE ENERGY DIVING SOUTHEAST FROM THE NORTHERN PLAINS WILL PHASE WITH A POTENT SOUTHERN STREAM CLOSED LOW TRACKING ACROSS THE EASTERN GULF OF MEXICO TONIGHT INTO SUNDAY. THIS WILL BRING A VARIETY OF WEATHER TO THE CWA THROUGH THE NEXT SEVERAL DAYS. THROUGH ROUGHLY 03Z TONIGHT...MAIN CONCERN WILL BE THUNDERSTORM POTENTIAL...AND WHETHER OR NOT ANY WILL BE SEVERE. SPC CONTINUES WITH 5 PERCENT SEVERE RISK FOR DAMAGING WIND...MAINLY PIEDMONT AREAS EASTWARD...TO INCLUDE LYH-DAN AREA EASTWARD...BUT NOT ROA/BCB OR ANY OF THE WV COUNTIES. THIS IS SUPPORTED BY MODEL PROGGED INSTABILITY/SHEAR...WHICH IS ONLY REALLY NOTABLE...CAPES MOSTLY LESS THAN 500...ALONG-EAST OF THE BLUE RIDGE. THIS SCENARIO WOULD BE FURTHER SUPPORTED BY EXTENSIVE MID CLOUD DECK THAT HAS SPREAD INTO THE AREA FROM THE WEST AND IS EXPECTED TO PERSIST THROUGHOUT THE DAY/THICKEN IN ADVANCE OF THE INITIAL LEADING SHORT WAVE AND ASSOCIATED FRONTAL SYSTEM NOW EVIDENT FROM PIT-CMH-SDF. TYPICAL SCENARIO EXPECTED OF BKN LINE OF MOSTLY -SHRA TO TRANSLATE INTO THE AREA FROM CENTRAL/W WV BY 18Z...THEN BEGIN TO INTENSIFY INTO SCT TSRA MAINLY ALONG-EAST OF THE BLUE RIDGE IN THE 19Z-20Z TIME FRAME. TSRA EXPECTED TO REACH EASTERN MOST COUNTIES OF THE CWA BY 03Z. INSTABILITIES DROP OFF SIGNIFICANTLY AFTER 00Z...SO HAVE ENDED ALL MENTION OF TSRA BY 03Z. TEMPS WILL VARY CONSIDERABLY ACROSS THE CWA TODAY...HOLDING IN THE 60-65 RANGE ACROSS THE WV COUNTIES AND VA COUNTIES NEAR THE WV BORDER...TO NEAR 80 ACROSS THE PIEDMONT...HENCE THE GREATER THREAT OF TSRA IN THE PIEDMONT. AFTER 06Z...THE SOUTHERN STREAM CLOSED LOW BEGINS TO ABSORB INTO THE DEEPENING AND SOUTHEASTWARD PROGRESSING UPPER LOW ACROSS OH/WV. AS THIS OCCURS...A COASTAL LOW WILL TAKE SHAPE ALONG THE SC/NC COAST. CONSEQUENTLY...-RA WILL SPREAD NW BACK ACROSS THE CWA...COVERING MOST OF THE CWA BY 12Z SUN. THE HEAVIEST RAIN WILL BE ACROSS THE PIEDMONT...EASTWARD. TOTAL EXPECTED QPF NEAR 1 INCH ACROSS THE FAR EASTERN ZONES...WITH LESS TO THE WEST. THUS...GIVEN ANTECEDENT DRY CONDITIONS AND HIGH FFG VALUES...NO NEED FOR ANY FFA AT THIS TIME. USED A MAV/MET BLEND FOR MIN TEMPS TONIGHT...WITH A SLIGHT UPWARD TREND FROM EARLIER ADVERTISED READINGS...THEN BLENDING INTO A NON-DIURNAL TREND FOR SUN AS WRAP AROUND PCPN CONTINUES AND CAA GRADUALLY INCREASES FROM THE NW THROUGHOUT THE DAY. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY NIGHT/... SUNDAY MORNING...MODELS ARE IN EXCELLENT AGREEMENT OF RAIN BECOMING WIDESPREAD FROM SOUTHSIDE VIRGINIA TO AT LEAST THE NEW RIVER VALLEY AS A LOW PRESSURE SYSTEM DEVELOPS ALONG THE SOUTH CAROLINA COAST... AND TRACKS NORTHWARD THROUGH THE DAY...DEEPENING AS IT PROGRESSES. THE LOW WILL FORCE ATLANTIC MOISTURE INTO OUR AREA THROUGH THE DAY...RESULTING IN A STEADY RAIN ACROSS MUCH OF OUR AREA...WHICH MAY BE HEAVY AT TIMES ALONG AND EAST OF THE BLUE RIDGE. RAINFALL WILL DECREASE FURTHER TO THE WEST...BUT STILL A PRETTY GOOD CHANCE THAT RAIN WILL MAKE IT AS FAR AS THE MOUNTAIN EMPIRE DURING THE AFTERNOON. BY MIDNIGHT MONDAY MORNING...THE LOW WILL BE TRACKING NORTH OFF OF THE NEW JERSEY COAST...AND WHILE RAINFALL WILL DECREASE FROM SOUTH TO NORTH ACROSS OUR AREA...COLDER AIR WRAPPING IN FROM THE NORTHWEST WILL BRING LOW TEMPERATURES IN THE MOUNTAINS INTO THE LOW TO MID 30S. AS MOISTURE CONTINUES TO WRAP AROUND THE LOW...BELIEVE THAT AREAS FROM THE NORTH CAROLINA MOUNTAINS THROUGH THE ALLEGHANY HIGHLANDS WILL SEE SNOW SHOWERS DEVELOP OVERNIGHT. AT THIS POINT...THINK THAT ELEVATIONS ABOVE 3000 FEET MAY SEE A COATING OF WHITE BY SUNRISE... MAINLY ON GRASSY SURFACES. SHOWER ACTIVITY WILL BE GREATER ACROSS GREENBRIER COUNTY AND THE ALLEGHANY HIGHLANDS HOWEVER...CLOSER TO THE LOW...AND THE HIGHER RIDGELINES ACROSS THOSE AREAS MAY SEE ACCUMULATIONS AROUND A HALF INCH BY SUNRISE MONDAY MORNING. TEMPERATURES WILL WARM AGAIN AFTER SUNRISE...AND BY LATE MORNING EXPECT ALL SNOW TO CHANGE BACK TO RAIN. ON MONDAY...AS THE LOW CONTINUES TO TRACK AWAY...SHOWER ACTIVITY OVER THE MOUNTAINS WILL SLOWLY DIMINISH FROM EAST TO WEST...AND MAY EVEN SEE A FEW BREAKS OF SUNSHINE ACROSS THE PIEDMONTS AS DRIER AIR MOVES IN. HOWEVER...WILL BE CONCERNED WITH GUSTY WINDS FROM THE NORTHWEST THANKS TO A TIGHT PRESSURE GRADIENT BETWEEN THE DEPARTING LOW...AND HIGH PRESSURE BUILDING IN FROM THE WEST. WIND SPEEDS LOOK TO BE CLOSE TO WIND ADVISORY CRITERIA ACROSS THE NORTH CAROLINA MOUNTAINS AND OUR BLUE RIDGE COUNTIES IN SOUTHERN VIRGINIA...AS WIND GUSTS DURING THE AFTERNOON WILL APPROACH THE 40 MPH TO 45 MPH RANGE. WINDS ELSEWHERE ACROSS THE REGION WILL ALSO BE GUSTY...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL. WIND SPEEDS WILL DIMINISH DURING THE EVENING AS THE PRESSURE GRADIENT ACROSS THE AREA RELAXES. BY MONDAY NIGHT...STILL MAY BE A FEW SHOWERS ACROSS SOUTHEAST WEST VIRGINIA...AND WITH OVERNIGHT TEMPERATURES EXPECTED TO FALL INTO THE LOWER 30S...MAY AGAIN SEE A FEW SNOW SHOWERS DEVELOP...ALTHOUGH DO NOT EXPECT MORE THAN A DUSTING. SHOWER ACTIVITY IS EXPECTED TO COMPLETELY END BY SUNRISE TUESDAY. THE ONLY OTHER CONCERN WILL BE AN UPPER LEVEL DISTURBANCE BRINGING RAIN SHOWER ACTIVITY ACROSS OUR AREA TUESDAY NIGHT...MAINLY ACROSS THE MOUNTAINS...WITH ONLY LIGHT RAINFALL AMOUNTS. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 400 AM EST SATURDAY... WILL BE WINDY THIS PERIOD WITH SFC GRADIENT TIGHT BETWEEN THE DEPARTING LOW AND HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY. INCREASED WINDS SOME THRU TUESDAY. MODELS SHOW DIVERGENCE BEYOND THIS PERIOD WITH UPSTREAM RIDGING IN THE WEST AND ITS EFFECTS DOWNSTREAM. THE ECMWF/CMC AND HPC ARE IN ONE CAMP VS THE GFS AND ITS ENSEMBLES. LEANING TOWARD THE ECMWF BUT SLOWER WITH THE NEXT CLIPPER SYSTEM MOVING ACROSS MIDWEEK. WHILE THE MODELS DISAGREE ON TIMING...THE POPS OVERALL FROM THIS FRONTAL BOUNDARY WILL BE ON THE LOW SIDE FOCUSED MORE IN THE MOUNTAINS...AS DEEP FLOW IS WESTERLY OR NW LEADING TO LESS MOISTURE TRANSPORT FROM THE SOUTH. WILL SEE WHERE THE FRONT STALLS TOWARD THE END OF THE WEEK WITH THE CONSENSUS SHOWING IT SOUTH OF US WHILE THE GFS HAS IT NORTH OF US. WILL KEEP OVERALL FORECAST MAINLY ON THE DRY SIDE...WITH TEMPS RUNNING AROUND SEASONAL LEVELS...EXCEPT MAYBE MILDER AT NIGHT. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... AS OF 740 AM EDT SATURDAY... WIDESPREAD MID-LEVEL DECK PERSISTED AND CONTINUES TO EXPAND EASTWARD ACROSS THE CWA...WITH ONLY THE FAR EASTERN AREAS...NAMELY LYH AND DAN BEING SPARED THE DENSER MID CLOUDS. AS A RESULT...FOG HAS BEEN CONFINED MAINLY TO EASTERN AREAS...WITH DAN/LYH IN/OUT OF IFR/MVFR BR THE PAST FEW HOURS. EXPECT ANY FOG TO DISSIPATE QUICKLY AFT 13/14Z. AGAIN...MAIN CONCERN THIS TAF VALID PERIOD WILL BE TSRA POTENTIAL LATER THIS AFTERNOON...AND THEN WIDESPREAD MVFR-IFR VSBYS/CIGS IN -RA BR LATER TONIGHT/EARLY SUN AS COASTAL LOW INTENSIFIES ALONG THE MID-ATLANTIC COAST. FOR NOW...THINKING HAS NOT CHANGED REGARDING CONVECTION. CURRENT ACTIVITY APPROACHING WV IN FORM OF BKN LINE OF SHRA SHOULD REACH THE WESTERN TAF SITES LWB-BLF LATE MORNING/EARLY AFTERNOON. NOT ANTICIPATING ANY TSRA AT THIS POINT. AS THE ACTIVITY TRANSLATES ACROSS THE ALLEGHANYS AND TOWARD THE BLUE RIDGE...WHERE AFTERNOON SFC TEMPS WILL BE APPROACHING 80F...EXPECT MORE CONVECTIVE DEVELOPMENT. AREAS FROM LYH-DAN IN 5 PERCENT RISK AREA FOR DAMAGING WINDS. HAVE ADVERTISED TSRA LATE AFTERNOON/EARLY EVENING LYH/ROA/DAN...WITH JUST SHRA/VCSH TO THE WEST. THEN...04Z LATER ON...EXPECT BONAFIDE MVFR-IFR VSBYS AND MVFR CIGS -RA BR TO DEVELOP AND SPREAD BACK WEST...WITH BLF/LWB MOSTLY REMAINING VFR UNTIL POSSIBLY VERY LATE. WINDS SW 5-8KTS INCREASING 10-12KTS WITH LOW END GUSTS LATE AFTERNOON...THEN VEERING TO NNW WEST OF THE BLUE RIDGE AND NNE EAST OF THE BLUE RIDGE LATER ON. PREVIOUS AVIATION DISCUSSION CONCERNING LONG TERM PERIOD...SHOWERS LESSEN SOMEWHAT SATURDAY NIGHT...A FORMIDABLE AREA OF LOW PRESSURE WILL MOVE UP THE COAST SPREADING MODERATE TO PERHAPS HVY RAINFALL TO THE DAN/LYH CORRIDOR FOR MOST OF SUNDAY. IFR RESTRICTIONS LOOK PROBABLE DURING THE HEAVIEST RAIN...AND THESE CONDS COULD SPREAD WEST TO ROA/BCB...ESPECIALLY AS A NNE TO NE WIND DEVELOPS. RAIN ENDS SUNDAY NIGHT BUT THE DEVELOPING NW WINDS DELIVERING MUCH COLDER AIR MAY ALLOW WINDS TO GUST TO 35 KTS ACROSS THE MOUNTAINS MONDAY AFTERNOON. CONDS IMPROVE INTO THE MIDDLE OF NEXT WEEK BUT MAY SEE YET ANOTHER SHOT OF SHRA INCLUDING MVFR/IFR CONDITIONS AGAIN ON TUE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...KM/RAB SHORT TERM...NF/RAB LONG TERM...NF AVIATION...RAB
Hazardous weather outlook, Apr 21, 6:08 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 608 AM EDT SAT APR 21 2012 NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-221000- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 608 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT MAY PRODUCE PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEPENING LOW PRESSURE ALONG THE MID-ATLANTIC COAST SUNDAY THROUGH MONDAY WILL BRING A VARIETY OF WEATHER TO THE REGION...INCLUDING STRONG..GUSTY WINDS...MINOR ACCUMULATIONS OF SNOW...AND FREEZING TEMPERATURES...MAINLY IN THE HIGHER ELEVATIONS SUNDAY NIGHT/MONDAY MORNING AND AGAIN MONDAY NIGHT/TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ032>035-043>047-058-059-221000- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 608 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...WITH DAMAGING WIND GUSTS THE MAIN THREAT. SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE STORMS SHOULD OCCUR MAINLY BETWEEN 2 PM AND 10 PM EDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEPENING LOW PRESSURE ALONG THE MID-ATLANTIC COAST SUNDAY THROUGH MONDAY WILL BRING GUSTY WINDS TO THE REGION SUNDAY THROUGH MONDAY. PATCHY FROST WILL BE POSSIBLE IN THE PROTECTED VALLEYS MAINLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, Apr 21, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT SAT APR 21 2012
VAZ016-017-211830-
CARROLL VA-FLOYD VA-
149 PM EDT SAT APR 21 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT PORTIONS OF CARROLL AND
FLOYD COUNTIES...
AT 145 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM
INDIAN VALLEY TO 6 MILES WEST OF HILLSVILLE...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL AFFECT INDIAN VALLEY...ALUM RIDGE AND DUGSPUR
THROUGH 230 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3702 8020 3688 8036 3678 8066 3673 8090
3682 8078 3693 8058
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:18 PM EDT | Special Weather Statement | RNK | Floyd | 57 min |
| Apr 21, 3:44 PM EDT | Special Weather Statement | RNK | Montgomery | 46 min |
| Apr 21, 3:45 PM EDT | Special Weather Statement | RNK | Wythe | 45 min |
| Apr 21, 4:12 PM EDT | Special Weather Statement | RNK | Grayson | 33 min |
| Apr 21, 4:33 PM EDT | Special Weather Statement | RNK | Floyd | 57 min |
| Apr 21, 7:35 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 55 min |
| Apr 21, 3:21 PM EDT | Special Weather Statement | RNK | Surry | 54 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.